Alert archive / Florida / Lake Wind Advisories in 2017
Lake Wind Advisory 8, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Apr 15, 2017, 3:56 AM EDT for 6 counties in Florida. It took effect at Apr 15, 2017, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2017, 3:56 AM EDT (07:56 UTC)
- In effect from
- Apr 15, 2017, 11:00 AM EDT
- Expired
- Apr 15, 2017, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
747 WWUS72 KMLB 150756 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 356 AM EDT Sat Apr 15 2017 FLZ041-044>047-053-054-058-059-064-141-144-147-160000- /O.NEW.KMLB.LW.Y.0008.170415T1500Z-170416T0000Z/ Inland Volusia County-Northern Lake County-Orange-Seminole- Southern Brevard County-Osceola-Indian River-Okeechobee-St. Lucie- Martin-Coastal Volusia County-Southern Lake County- Northern Brevard County- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 356 AM EDT Sat Apr 15 2017 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... The National Weather Service in Melbourne has issued a Lake Wind Advisory, which is in effect from 11 AM this morning to 8 PM EDT this evening. * WINDS...East winds will increase to around 20 mph by this afternoon with gusts to 30 to 35 mph expected. * IMPACTS...Bodies of water will be rough in open areas and boating conditions will be hazardous this afternoon and early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ 15
1 follow-up statement
301 WWUS72 KMLB 160000 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 800 PM EDT Sat Apr 15 2017 FLZ041-044>047-053-054-058-059-064-141-144-147-160100- /O.EXP.KMLB.LW.Y.0008.000000T0000Z-170416T0000Z/ Inland Volusia County-Northern Lake County-Orange-Seminole- Southern Brevard County-Osceola-Indian River-Okeechobee-St. Lucie- Martin-Coastal Volusia County-Southern Lake County- Northern Brevard County- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 800 PM EDT Sat Apr 15 2017 ...LAKE WIND ADVISORY HAS EXPIRED... Gusty easterly winds will continue to decrease through the evening. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Apr 15, 3:47 AM EDT, 9 minutes earlier.
Area forecast discussion, Apr 15, 3:47 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
347 AM EDT Sat Apr 15 2017
...Rough Surf and High Risk of Rip Currents at the Beaches Today...
...Hazardous Marine Conditions across the Atlantic...
.DISCUSSION...
Today...Surface high pressure will drop southeast offshore from the
mid Atlantic by this afternoon with a tight pressure gradient
supporting windy east flow from late morning into the afternoon. Mid
levels remain dry though enough low level moisture to support some
isolated light showers moving onshore from mainly Brevard south
along the coast today which should dissipate as they move inland. An
upper level trough across the n central gulf will move east toward
the FL peninsula by late today spreading some upper level cirrus
toward the area. Otherwise expect scattered marine stratocu to move
onshore. With the developing windy conditions will have a Lake Wind
Advisory in effect from late morning through the early evening. The
gusty onshore will build seas across the Atlantic causing rough surf
at the beaches with a high rip current risk today. Highs will reach
around 80 along the immediate coast to the mid 80s for the interior.
Tonight...High pressure will drop south well offshore from the GA/SC
coast tonight keeping low level onshore flow across the area with
breezy conditions at the Atlantic beaches. A low chance for a
coastal shower is expected from southern Brevard county to the
Treasure coast. Lows will range from the lower 60s well inland to
the upper 60s near the coast and around 70 along the beaches from
Brevard south.
Sunday-Monday...Mean layer ridging holds over the Peninsula,
maintaining a stable and capped atmosphere that will limit
mentionable rain chances for much of the area (isolated sprinkles
and light rain showers generally confined to the Atlantic). At
the surface, high pressure settling southwest of Bermuda will
maintain onshore flow, though a relaxing pressure gradient should
temper winds relative to Saturday. Slackening flow will allow
temps to climb a few degrees each day across the interior.
Tuesday-Saturday...Surface high pressure meandering in between the
Bahamas and Bermuda will maintain a steady E/SE flow from mid to
late week, allowing for some modification of the dry air mass.
Continued onshore flow combined with a slight uptick in available
moisture will promote additional development of Atlantic showers
pushing toward the coastline.
Model discrepancies continue to diminish confidence in this
portion of the forecast, with the GFS remaining bullish on moisture
return and shower coverage compared to the ECMWF. Given the time
of year and persistence of mid/upper level ridging overhead, will
lean toward the ECMWF this cycle and keep rain chances capped at
20%. Temps continue to steadily climb through the period with
mid/upper 80s interior and near 80/low 80s along the coast.
&&
.AVIATION...
Mainly VFR with marine stratocu 040-050 AGL moving onshore with an
increase in upper level cirrus today. East winds will increase late
morning into the afternoon and gust to 23-27 knots during the mid to
late afternoon hours. Winds will decrease this evening for interior
terminals but remain gusty for cstl terminals into this evening.
&&
.MARINE...
Today...East winds will increase into the afternoon to 16-19 knots
near shore and around 20 knots offshore with seas building to 5-7 ft
near shore and 7-8 ft offshore. Will expand Advisory for Volusia
near shore waters today with all east central FL waters with a Small
Craft Advisory. Conditions will be poor to hazardous for small craft.
Tonight...East winds around 20 knots this evening will decrease only
slightly late tonight. Small craft advisory conditions will continue
with seas up to 7-8 ft offshore.
Sunday...Conditions remain poor to hazardous as pressure gradient
remains tight enough to maintain east winds around 15 knots. Seas
up to 7 feet offshore continuing through midday.
Monday-Wednesday...High pressure remains centered between Bermuda
and the Bahamas, maintaining a gentle to moderate east to southeast
breeze across the local waters. Choppy seas 3 - 4 feet nearshore
and up to 5 feet offshore.
&&
.FIRE WEATHER...
Today...Windy onshore flow will be a concern for fire spread and
flare up with any smoldering fires. Min RHs to 50 percent for the
coast to 40 percent in Lake county.
Outlook...Persistent onshore flow will mitigate critically low RH
concerns for the foreseeable future. However the synoptic pattern
into early next week keeps rain chance confined to mostly light
and brief marine showers moving onshore, which means soil dryness
and associated indices will continue their inexorable climb as of
late.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 80 63 79 64 / 10 10 10 10
MCO 84 63 84 61 / 10 10 10 10
MLB 81 68 80 66 / 10 20 10 10
VRB 80 64 80 66 / 20 20 10 10
LEE 86 64 84 61 / 10 0 10 10
SFB 83 62 83 61 / 10 10 10 10
ORL 83 64 83 62 / 10 10 10 10
FPR 80 64 80 66 / 20 20 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Lake Wind Advisory from 11 AM this morning to 8 PM EDT this
evening for Coastal Volusia County-Indian River-Inland
Volusia County-Martin-Northern Brevard County-Northern Lake
County-Okeechobee-Orange-Osceola-Seminole-Southern Brevard
County-Southern Lake County-St. Lucie.
AM...Small Craft Advisory until 5 AM EDT Sunday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm.
Small Craft Advisory until 11 AM EDT Sunday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Ulrich/VolkmerHazardous weather outlook, Apr 14, 7:11 PM EDT, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 711 PM EDT Fri Apr 14 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-150900- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 711 PM EDT Fri Apr 14 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... Easterly winds near 20 knots will generate hazardous conditions for small craft operation on the open Atlantic. .DENSE FOG/SMOKE IMPACT... Local dense smoke will affect some roadways across eastern Orange and northwest Brevard counties early Saturday morning. For the past several days, some of the roads leading out of Brevard county to Orlando, namely the Beachline, have been closed in the early morning hours due to smoke. Be sure to check road conditions if planning travel through those areas overnight. Allow extra time to reach your destination safely. Always use extreme caution if you encounter low visibility. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A persistent moderate to fresh easterly breeze will produce heavy breaking waves and dangerous rip currents along area beaches through the Easter weekend. These winds also will produce poor to hazardous conditions for small craft operation across the east central Florida coastal waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Lascody
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:55 AM EDT | Beach Hazards Statement | MLB | Volusia | 16 hr |
| Apr 15, 3:55 AM EDT | Rip Current Statement | MLB | Volusia | 16 hr |
Nearby
Lake Wind Advisories in Florida, 2017Every lake wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.